Alert archive / Wyoming / Tornado Warnings in 2009

Tornado Warning 6, NWS Riverton, WY

August 7, 2009Johnson County, Wyoming

NWS Riverton, WY issued this tornado warning at Aug 7, 2009, 10:28 PM MDT for Johnson County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2009, 10:28 PM MDT (04:28 UTC)
Expired
Aug 7, 2009, 11:17 PM MDT
In force
49 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2009-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2009-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4120 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 080428
TORRIW
WYC019-080530-
/O.NEW.KRIW.TO.W.0006.090808T0428Z-090808T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1028 PM MDT FRI AUG 7 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF KAYCEE...

* UNTIL 1130 PM MDT

* AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR I25 MILE
  MARKER 260...OR NEAR KAYCEE...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  I25 MILE MARKER 260 BY 1035 PM...
  I25 EXIT 265 BY 1040 PM...
  STATE HWY 192 MILE MARKER 10 BY 1050 PM...
  FORT RENO HISTORICAL SITE BY 1125 PM...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 255 AND
270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10609 4378 10603 4361 10671 4394 10685
TIME...MOT...LOC 0428Z 247DEG 19KT 4378 10666

$$

MURRELL
3 follow-up statements
000 
WWUS55 KRIW 080448
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1048 PM MDT FRI AUG 7 2009

WYC019-080530-
/O.CON.KRIW.TO.W.0006.000000T0000Z-090808T0530Z/
JOHNSON WY-
1048 PM MDT FRI AUG 7 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL
JOHNSON COUNTY...

AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR STATE HWY 196 MILE
MARKER 260...OR 9 MILES NORTHEAST OF KAYCEE...MOVING NORTHEAST AT 20 
MPH. HAIL UP TO TENNIS BALLS HAVE BEEN REPORTED WITH THIS STORM 
ABOUT 6 MILES NORTHWEST OF KAYCEE.

THE TORNADO WILL BE NEAR...
  NEAR BUFFALO-SUSSEX CUTOFF AND NINE MILE ROAD EAST AND NORTHEAST   
  OF INTERSTATE 25 MILE MARKER 265...
  REMAIN MAINLY OVER RURAL EAST CENTRAL JOHNSON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10609 4378 10603 4361 10671 4394 10685
TIME...MOT...LOC 0444Z 247DEG 19KT 4382 10654

$$

MURRELL
000 
WWUS55 KRIW 080511
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1111 PM MDT FRI AUG 7 2009

WYC019-080530-
/O.CON.KRIW.TO.W.0006.000000T0000Z-090808T0530Z/
JOHNSON WY-
1111 PM MDT FRI AUG 7 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR EAST
CENTRAL JOHNSON COUNTY...

AT 1109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED 7 MILES NORTHWEST OF FORT RENO HISTORICAL 
SITE...OR 17 MILES NORTHEAST OF KAYCEE...MOVING NORTHEAST AT 20 MPH.

THE TORNADO WILL BE OVER...
  RURAL EAST CENTRAL JOHNSON COUNTY AND REMAIN NORTHWEST AND NORTH   
  OF THE FORT RENO HISTORICAL SITE BY ABOUT 5 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4373 10645 4398 10659 4411 10609 4378 10603
TIME...MOT...LOC 0509Z 247DEG 19KT 4387 10637

$$

MURRELL
000 
WWUS55 KRIW 080517
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1117 PM MDT FRI AUG 7 2009

WYC019-080526-
/O.CAN.KRIW.TO.W.0006.000000T0000Z-090808T0530Z/
JOHNSON WY-
1117 PM MDT FRI AUG 7 2009

...THE TORNADO WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...

THIS STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER...A SEVERE 
THUNDERSTORM REMAINS IN EFFECT FOR NORTHEAST JOHNSON 
COUNTY...INCLUDING INTERSTATE 90 EAST OF MILE MARKER 77...UNTIL 1145 
PM. 

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4373 10645 4398 10659 4411 10609 4378 10603
TIME...MOT...LOC 0516Z 247DEG 19KT 4388 10633

$$

MURRELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 7, 1:26 PM MDT, 9 hours 2 minutes earlier.

Area forecast discussion, Aug 7, 1:26 PM MDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT FRI AUG 7 2009

.SHORT TERM...TONIGHT THROUGH MONDAY
AIRMASS IS DRYING QUICKLY ACROSS THE SERN ZONES WITH SURFACE
DEW POINTS PLUNGING INTO THE 20S ENDING. FARTHER NORTH...THE DEW
POINTS ARE IN THE MID 50S TO AROUND 60 WITH ONLY TEMPS HOLDING
SERIOUS CONVECTION FROM STARTING. LAPS ANALYSIS DOES SHOW THE CAP
THINNING ACROSS THE BASIN WITH NO CAP AROUND CODY OR COWLEY.
SOMEWHAT OF A BALANCING ACT WITH COOLER AIR COMING IN ON NLY FLOW
THROUGH THE EVENING. HOWEVER WITH THE JET STREAK MOVING UP FROM
THE SOUTH AND INTERACTING WITH THIS AREA AROUND 00Z...SEVERE
WEATHER MAY BREAK OUT. UPDATED THE ENTIRE NORTH TO A SEVERE RISK
THIS MORNING AND A POTENTIAL WATCH IS FORTH COMING. EVEN JOHNSON
COUNTY IS FINALLY STARTING TO WARM WITH CAPES UP TO 2000 J/KG
AROUND BYG AND ONLY A SMALL CIN TO ERODE. WIND RIVER BASIN IS ALSO
POTENTIALLY INTERESTING AS COLD FRONT MOVES THROUGH THIS EVENING
AND INTERACTS WITH INCREASING QG FORCING AND UPPER JET SUPPORT.
MOISTURE LEVELS INCREASE RAPIDLY THIS EVENING WITH FROPA BUT TEMPS
ALSO DROP. STRONG DYNAMICS COULD OVERCOME THE COOLER TEMPS. UPPER
LOW CONTINUES TO SLOW AND NOW LOOKS LIKE IT WONT MOVE THROUGH
UNTIL SATURDAY NIGHT INTO SUNDAY MORNING. FURTHER SOUTH TRACK WILL
ALSO ENHANCE PCPN CHANCES ACROSS AREAS NORTH OF TRACK AND HAVE
INCREASED POPS CONSIDERABLY FOR MUCH OF THE AREA FOR SATURDAY AND
SATURDAY NIGHT. COLD CORE IS EXPECTED TO MOVE ACROSS THE SOUTHWEST
SATURDAY EVENING AND INTO THE WINDS...NRN RED DESERT LATE SATURDAY
NIGHT WITH -15C H5 AIR AND NEAR 0C TEMPS AT H7. HAVE INDICATED
SOME ACCUMULATION AS LOW AS 8K FEET IN THE NW MTNS AND 9K FEET IN
THE WINDS. COULD SEE AN INCH OR TWO IN THE IN THE FIRST 1K AND 2
TO 4 INCHES ABOVE THAT. TROUGH MAY LINGER INTO SUNDAY MORNING WITH
SOME SHOWERS IN THE FAR EAST...OTHERWISE IT SHOULD BE A DRIER
PERIODS LATER SUNDAY AND MONDAY WITH WARMING TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MEDIUM RANGE MODELS SHOW WESTERLY FLOW AT THE BEGINNING OF THE
EXTENDED...WITH RIDGING DEVELOPING BY THURSDAY AND FRIDAY. THE MAIN
UPPER JET IS PROJECTED TO BE ACROSS SOUTHERN CANADA DURING THE
EXTENDED.  00Z GFS IS SHOWING MARGINAL MOISTURE...GENERALLY 0.50 OR
LESS OF PRECIPITABLE WATER...AND RELATIVELY STABLE ATMOSPHERE FOR
THE EXTENDED.  THEREFORE...WILL KEEP THE EXTENDED MAINLY DRY WITH
ONLY ISOLATED AFTERNOON/EVENING CONVECTION OVER THE HIGHER TERRAIN.
00Z GFS AND ECMWF SHOW A SHORTWAVE MOVING THROUGH THE AREA
MONDAY...BUT WITH LIMITED MOISTURE WILL KEEP THE LOWER ELEVATIONS
DRY FOR NOW. BY THURSDAY/FRIDAY...MONSOONAL MOISTURE FROM THE FOUR CORNERS
RIDGE COULD BE SURGING NORTHWARD INTO THE AREA. WILL WAIT TO SEE
MORE CONSISTENCY IN THIS SCENARIO...BEFORE PUTTING WIDESPREAD POPS
ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO HAVE A GRADUAL
WARMING TREND TO SLIGHTLY ABOVE AVERAGE TEMPS WEDNESDAY THROUGH
FRIDAY...AS THE RIDGE BEGINS TO BUILD OVER THE AREA.

&&

.AVIATION...
AS A STRONG UPPER LEVEL WEATHER DISTURBANCE TRACKS NORTHEAST THROUGH
A VERY UNSTABLE AIRMASS ACROSS WYOMING AHEAD OF AN APPROACHING LOW
PRESSURE CENTER IN NORTHERN CALIFORNIA... THERE IS THE POTENTIAL FOR
STRONG THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE AREA THIS
EVENING...ESPECIALLY ACROSS WESTERN...NORTHERN AND SOUTHERN WYOMING.
MANY OF THESE STORMS WILL LIKELY CONTAIN HAIL...LOCALLY HEAVY
RAINFALL AND GUSTY 40 TO 50 MPH WINDS. KRIW AND KLND ARE THE LEAST
LIKELY SITES TO EXPERIENCE THESE CONDITIONS...HOWEVER ALL THE ALL
TAF SITES HAVE THE POTENTIAL TO EXPERIENCE THESE STRONGER STORMS.
THESE STORMS WILL LIKELY PRODUCE WIDELY SCATTERED IFR CONDITIONS AND
SCATTERED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS. THESE
SHOWERS WILL LINGER PAST MIDNIGHT BUT GRADUALLY DECREASE IN
INTENSITY AFTER MIDNIGHT AS THEY SLOWLY EXIT TO THE EAST. AS THE
TROUGH OF LOW PRESSURE ASSOCIATED WITH THE APPROACHING
AFOREMENTIONED LOW PRESSURE CENTER APPROACHES WYOMING...NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN
WYOMING FRIDAY ALONG WITH ISOLATED TO WIDELY SCATTERED COVERAGE
ELSEWHERE. ANY SHOWER ACTIVITY AFTER MIDNIGHT TONIGHT WILL LIKELY
CREATE ISOLATED IFR CONDITIONS AND WIDELY SCATTERED MVFR CONDITIONS
ALONG WITH SOME MOUNTAIN OBSCURATIONS.

&&

.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SPIN
AROUND IDAHO THROUGH SATURDAY MORNING BEFORE GRADUALLY MOVING INTO
SOUTHWEST WYOMING THIS AFTERNOON AND ACROSS CENTRAL WYOMING
SATURDAY NIGHT. A DRY SOUTHWEST WIND ACROSS THE SOUTHEASTERN ZONES
WILL MEET A COLD FRONT MOVING SOUTH FROM THE BIG HORN BASIN AND
JOHNSON COUNTY THIS EVENING FOR ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. ANOTHER FRONT WILL ALSO MOVE FROM WESTERN WYOMING
INTO CENTRAL WYOMING THIS EVENING WITH NUMEROUS MOUNTAIN SHOWERS
AND SOME THUNDERSTORMS. A FEW STORMS COULD BE SEVERE ACROSS THE
NORTH END OF THE DISTRICT THROUGH THIS EVENING. MUCH COOLER AIR
WILL BE USHERED IN TONIGHT AND SATURDAY WITH THE SNOW LEVEL
LOWERING TO 8000 FEET IN NORTHWEST MOUNTAINS AND 9000 FEET IN THE
WIND RIVER MOUNTAINS. SOME ACCUMULATION IS EXPECTED...ESPECIALLY
ABOVE 9000 TO 10000 FEET. SHOWERS AND SOME THUNDERSTORMS WILL BE
QUITE NUMEROUS ACROSS MUCH OF THE AREA SATURDAY INTO SATURDAY NIGHT.
THE FAR SOUTH WILL LIKELY SEE THE LEAST AMOUNT OF SHOWERS. SUNDAY AND
MONDAY WILL SEE A WARMING TREND WITH LITTLE OR NO CHANCE OF
PRECIPITATION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 7, 6:52 PM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MDT FRI AUG 7 2009

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
652 PM MDT FRI AUG 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND
CENTRAL WYOMING THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY BE
STRONG IN NORTHERN WYOMING...WITH GUSTY WIND TO 45 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSTABLE AIRMASS OVER THE REGION SATURDAY WILL ALLOW FOR A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER AIR
WILL FOLLOW SUNDAY. SNOW IS ALSO EXPECTED OVER THE NORTHWEST
MOUNTAINS FRIDAY NIGHT AND SATURDAY WITH THE SNOW LEVEL BETWEEN 8500
AND 9500 FEET. SEVERAL INCHES OF SNOW IS EXPECTED ABOVE 9000 TO 10000
FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Aug 7, 5:55 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
555 PM MDT FRI AUG 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             4 SE BURLINGTON         44.41N 108.37W
08/07/2009  M1.00 INCH       BIG HORN           WY   TRAINED SPOTTER

0451 PM     HAIL             2 NW OTTO               44.42N 108.30W
08/07/2009  M1.25 INCH       BIG HORN           WY   TRAINED SPOTTER

0510 PM     HAIL             GREYBULL                44.49N 108.06W
08/07/2009  M2.00 INCH       BIG HORN           WY   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES. MOST OF THE HAIL WAS ONE TO TWO
            INCHES IN DIAMETER.

0517 PM     HAIL             GREYBULL                44.49N 108.06W
08/07/2009  E2.00 INCH       BIG HORN           WY   TRAINED SPOTTER

            HAIL SIZE WAS ESTIMATED TO BE AT LEAST TWO INCHES IN
            DIAMETER WHEN IT LANDED ON AND DENTED THE HOOD OF A
            TAVELING VEHICLE. MOST OF THE HAIL WAS HALF DOLLAR SIZE.

0517 PM     HAIL             1 E GREYBULL            44.49N 108.04W
08/07/2009  M1.25 INCH       BIG HORN           WY   TRAINED SPOTTER

0524 PM     TSTM WND GST     GREYBULL                44.49N 108.06W
08/07/2009  M59 MPH          BIG HORN           WY   ASOS

&&

DLIPSON
Special weather statement, Aug 7, 7:49 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
749 PM MDT FRI AUG 7 2009

WYZ002>004-080300-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
749 PM MDT FRI AUG 7 2009

EXPECT SHOWERS AND A FEW THUNDERSTORMS TO MOVE THROUGH PARK AND BIG
HORN COUNTY THROUGH 900 PM. THE STORMS WILL BE CAPABLE OF PRODUCING
PEA TO MARBLE SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 30 MPH.
THE STORMS WILL BE MOVING FROM SOUTH TO NORTH ACROSS THE AREA AT 30
MPH.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN RIVERTON AT 1-800-211-1448.

AR
Special weather statement, Aug 7, 10:09 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1009 PM MDT FRI AUG 7 2009

WYZ009>011-080445-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
1009 PM MDT FRI AUG 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 1045 PM
MDT...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF
BUFFALO TO BARNUM...INCLUDING MAYOWORTH...OR AREAS JUST WEST OF
INTERSTATE 25...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS OF THREE-QUARTERS OF AN INCH TO ONE INCH...
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THESE
STORMS. THIS HEAVY RAIN IN A SHORT AMOUNT OF TIME COULD CAUSE RAPID
RISES OF SMALL STREAMS AND NORMALLY DRY WASHES.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 196...MAYOWORTH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 247 AND
286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4420 10645 4361 10659 4353 10707 4414 10688
TIME...MOT...LOC 0407Z 255DEG 11KT 4404 10674 4364 10691

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:09 PM MDTSpecial Weather StatementRIWJohnson36 min
Aug 7, 10:17 PM MDTSevere Thunderstorm WarningRIWJohnson58 min
Aug 7, 11:01 PM MDTSevere Thunderstorm WarningRIWJohnson44 min
Aug 7, 11:40 PM MDTSpecial Weather StatementRIWNatrona65 min
Aug 7, 11:45 PM MDTSpecial Weather StatementRIWJohnson45 min
Aug 8, 12:39 AM MDTSpecial Weather StatementRIWJohnson51 min
Aug 8, 1:18 AM MDTSevere Thunderstorm WarningRIWJohnson42 min
Aug 8, 2:06 AM MDTSpecial Weather StatementRIW39 min
Aug 8, 2:18 AM MDTSevere Thunderstorm WarningRIWNatrona42 min
Aug 8, 2:24 AM MDTSevere Thunderstorm WarningRIWFremont37 min
Aug 8, 2:34 AM MDTSevere Thunderstorm WarningRIWNatrona26 min
Aug 8, 3:01 AM MDTSpecial Weather StatementRIW44 min
Aug 8, 3:08 AM MDTSpecial Weather StatementRIWWashakie52 min
Aug 8, 4:09 AM MDTSpecial Weather StatementRIWNatrona66 min
Aug 8, 5:05 AM MDTSpecial Weather StatementRIW40 min
Aug 8, 11:52 AM MDTSpecial Weather StatementRIW53 min
Aug 8, 12:09 PM MDTSpecial Weather StatementRIWWashakie51 min
Aug 8, 12:53 PM MDTSpecial Weather StatementRIWWashakie37 min
Aug 8, 1:40 PM MDTSpecial Weather StatementRIWJohnson50 min
Aug 8, 1:59 PM MDTSpecial Weather StatementRIWNatrona46 min
Aug 8, 2:31 PM MDTSpecial Weather StatementRIWBig Horn44 min
Aug 8, 2:38 PM MDTSpecial Weather StatementRIWNatrona52 min
Aug 8, 2:46 PM MDTSpecial Weather StatementRIWJohnson44 min
Aug 8, 2:49 PM MDTSpecial Weather StatementRIWBig Horn41 min
Aug 8, 3:01 PM MDTSpecial Weather StatementRIWBig Horn44 min
Aug 8, 3:24 PM MDTSpecial Weather StatementRIWFremont51 min
Aug 8, 3:37 PM MDTSpecial Weather StatementRIWNatrona38 min
Aug 8, 4:49 PM MDTSpecial Weather StatementRIWHot Springs26 min

Nearby

Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.